MAUDE Adverse Event Report: MONTERIS MEDICAL FULLFIRE SELECT DIFFUSING TIP LASER PROBE; FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE

MONTERIS MEDICAL FULLFIRE SELECT DIFFUSING TIP LASER PROBE; FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE
Catalog Number FFS522-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation of this event was performed.The probe that was removed from the patient was returned to monteris for analysis.The probe was found to be within defined specifications.In particular, there was no visible damage to the tip of the probe.Furthermore, monteris often analyses software logs from the neuroblate system to further assess complaints.The software log for this procedure was provided to monteris complaint handling for review.Analysis of the software log revealed a brief increase in temperature of the probe thermocouple reading from body temperature to 51.15c over approximately 4-5 seconds.The temperature reading then quickly returned to body temperature.Engineering analysis demonstrates this temperature rise was within acceptable performance specifications as it did not exceed the neuroblate thermal dose requirement.In addition, monteris has established criteria when reviewing neuroblate software logs from complaints to determine if the complaint indicates an mri induced rf heating of the probe.This criteria was previously provided to fda in december, 2017 ((b)(4)).The software log from this complaint was reviewed against these criteria and was found to not meet criteria that indicate an incident of mri induced rf heating of the probe.While the increase in probe temperature reading was well within engineering specifications and not indicative of a risk of injury to the patient this event occurred solely because a user did not follow instruction provided in a safety notification.Monteris is submitting this report despite the malfunction being solely the result of use-error with no other performance issue.
 
Event or Problem Description
Background: monteris medical issued a safety notification to all neuroblate users on october 5, 2017 in order to mitigate a risk of certain mri systems that have been shown to interact with the neuroblate probe and create unintended heating at the probe tip.Among other information the safety notification provided instruction to utilize certain mri scans that were shown to prevent the occurrence of the malfunction.It was reported in this case that a health care professional (hcp) performed an mri scan that was not consistent with information provided previously in the form of a safety advisory notice.As with all neuroblate procedures a monteris employee was in attendance at the procedure in a support role.During the neuroblate procedure the monteris employee noticed anomalous data in the probe thermocouple reading as reported by m-vision software.The monteris employee then noticed the incorrect mri scan was being performed and instructed the hcp to stop the mri scan.The hcp then promptly stopped the mri scan.These events were reported to occur over the course of approximately 5 seconds.It was noted that the probe umbilicals were not contacting the mr bore.The probe was then removed from the patient.A t2 mri scan was completed which showed no abnormalities.The probe was replaced with a different probe and the procedure continued.There were no patient complications reported in relation to this event.The hcp who prescribed the incorrect mri scan type was retrained to the content in the safety advisory notice to prevent recurrence of this use error.

Brand Name
FULLFIRE SELECT DIFFUSING TIP LASER PROBE
Common Device Name
FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key7325987
Report Number3009970070-2018-00027
Device Sequence Number151212
Product Code GEX
UDI-Device Identifier00816589020748
UDI-Public00816589020748
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172881
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Catalogue NumberFFS522-01
Device Lot NumberD0764-16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1